Coping With Epilepsy Medikidz Comic Book Explains Epilepsy
Sponsored Advertisement
 

Go Back   Epilepsy Forum > Our House > The Foyer



Reply
 
LinkBack Thread Tools
  #1  
Old 02-19-2012, 10:13 AM
New Here
 
Join Date: Feb 2012
Location: Ireland
Posts: 2
Thanks: 0
Thanked 0 Times in 0 Posts

Unhappy New here


Hi Im Mike. In 2010 i was diagnosed with an in-operable brain Tumour. i was origionally on 1500mgs of keppra a day and that was ok. The doc recently upped it to 2000mgs a day and i dont feel like myself. Im irritable, cranky and letting all the small things bother me.................Help
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #2  
Old 02-20-2012, 12:33 PM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 13,091
Thanks: 537
Thanked 5,026 Times in 3,873 Posts
Hi Mike --

I moved your post to The Foyer, so folks could see it and welcome you. Welcome!

Keppra's known for making folks cranky. Some have found that taking a Vitamin B6 supplement helps with this particular side effect.

Another possibility --ask your doc about backing off your Keppra dose slightly to see if the side effects recede, but you still have seizure control.

Best,
Nakamova
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #3  
Old 02-20-2012, 08:12 PM
valeriedl's Avatar
Venerable Voice of CWE
 
Join Date: Feb 2010
Location: Pittsburgh, Pennsylvania
Posts: 2,616
Thanks: 630
Thanked 774 Times in 584 Posts
Hi Mike!

I'm unalbe to have surgery so I'm on a good bit of meds and one of them is keppra.

My neurologist increased my keppra last spring and my husband said I wasn't myself anymore. I stopped taking the extra dosage and he said I was back to my normal self again.

I also get irritable, cranky and letting all the small things bother me too, even before the dosage was increased and still do. I got some B6 today and I'm going to give it a try. Hopefuly it won't make me want to bite peoples heads off any more.
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #4  
Old 02-23-2012, 07:41 AM
New Here
 
Join Date: Feb 2012
Location: Ireland
Posts: 2
Thanks: 0
Thanked 0 Times in 0 Posts
Hey thanks for your reply,

Saw my neurologist today and he might try me on other meds if things dont settle down. Have you ever heard of Carbamazepine or Lamotrigine??

Mike
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
  #5  
Old 02-23-2012, 08:28 AM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 13,091
Thanks: 537
Thanked 5,026 Times in 3,873 Posts
Yes -- Carbamazepine is also known as Tegretol if you want to search the CWE archives for info about it. And Lamotrigine is the generic name for Lamictal. It's the med that I'm on right now. It basically works fine for me.

Here are some links showing CWE articles that talk about Tegretol and Lamictal:
http://www.coping-with-epilepsy.com/.../tegretol.html
http://www.coping-with-epilepsy.com/.../lamictal.html
Add Post to del.icio.usStumble this Post!Reddit!
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 05:12 AM.


Powered by vBulletin® - Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.